MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49940
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that while testing a universa soft ureteral stent set prior to an unknown procedure the physician found that the end of the stent was split.The physician decided the stent was not viable to complete the procedure with and opened another stent to complete the procedure.No adverse effects to the patient were caused due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, specifications, and quality control data.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination confirmed a 5 fr 22cm stent was returned in unused condition.The stent was returned without the tether.The stent was torn on the proximal coil.Closer examination revealed that the tear originated at the last side port and measured 1cm long.The tear continued through the end of the coil.There was no other damage found on the stent.The stent was damaged during tether removal.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: the tether should be removed if the stent is to remain indwelling longer than 14 days.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A universa soft stent was returned for evaluation the stent was returned with open packaging and was missing the tether.The stent was inspected and found to have a 1 cm tear on the proximal coil.The tear goes from the last side port of the stent to proximal tip of the stent.The last side port on the proximal coil is also where the tether is specified to be attached to the stent.The ifu supplied with the device states the tether should be removed if the stent is to remain indwelling longer than 14 days.The cause of the complaint could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9134231
Report Number1820334-2019-02447
Device Sequence Number16788381
Product Code FAD
UDI-Device Identifier00827002499409
UDI-Public(01)00827002499409(17)211109(10)9301748
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2021
Device Model NumberG49940
Device Catalogue NumberUSH-622
Device Lot Number9301748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/30/2019
Supplement Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70